MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH

BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH
Model Number M00545000
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address: (b)(6).: device code a0501 captures the reportable event of brush detachment.
 
Event or Problem Description
It was reported to boston scientific corporation that an rx cytology brush was to be used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) stone removal procedure performed on (b)(6) 2024.During preparation, when the package was opened, it was found that there were kinked marks on the shaft and the brush tip had detached.Another rx cytology brush was used to complete the procedure.There were no patient complications as a result of this event.The patient's condition following procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter address: (b)(6).Block h6: device code a0501 captures the reportable event of brush detachment.Block h11: the returned rx cytology brush was analyzed, and a product analysis observed several kinks throughout the working length.The brush was found not detached; however, it was not able to extend since the wire from the working length is detached from the cannula.The reported brush detachment was not confirmed.The complaint information reports that the device was damaged prior to procedure; however, it returned with damages that suggest that the device was used during a procedure.Based on all available information, it is most likely due to the physician's technique at the time of extending and retracting the brush which due to friction and possible tortuosity of the procedure could have caused the detachment.Therefore, the most probable root cause of the investigation findings handle detached/separated and working length bent/kinked is adverse event related to procedure.The brush was not detached as reported; however, it wasn't able to be extended from the working length since the wire from the handle cannula was detached.Therefore, the reported event of brush detachment was addressed as no problem detected.
 
Event or Problem Description

Brand Name
RX CYTOLOGY BRUSH
Common Device Name
ENDOSCOPIC CYTOLOGY BRUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21126911
Report Number3005099803-2025-00016
Device Sequence Number7677454
Product Code FDX
UDI-Device Identifier08714729268628
UDI-Public08714729268628
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K930348
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2026
Device Model NumberM00545000
Device Catalogue NumberM00545000
Device Lot Number0033411974
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight58 KG